Jump to content

Zoloft Dosage Problems


Recommended Posts

So I've been on zoloft 50mg a day for about a year. I have a new job for a month now and its been giving me a lot of anxiety. My doctor told me to up my dosage to 2 50mg a day and I tried that for a week solid and it did help the anxiety but made me horribly depressed at night and I basically felt like a zombie. So I'm back at 50mg a day but yesterday at work was really rough with the nervousness. So I'm just not sure what to do now. I'm thinking about just quitting it all together.

Link to comment
Share on other sites

hey Toyeboy, sorry you are not feeling well.

but one week is certainly not enough to feel the benefits of the increase, you should at least wait a couple of weeks more. Today is day 30 for me on Zoloft and i remember when i first started it i used to feel somewhat good at day time but awfully depressed and agitated during evenings and nights, i even made a topic or a post about it somewhere in this forum but cant recall where. anyway I dont feel so depressed anymore at nights, and i take 100mg every morning at 8.00 AM, and i really don't think you should quiet it altogether, it will probably make everything a lot worse.

Good luck

Link to comment
Share on other sites

hey Toyeboy, sorry you are not feeling well.

but one week is certainly not enough to feel the benefits of the increase, you should at least wait a couple of weeks more. Today is day 30 for me on Zoloft and i remember when i first started it i used to feel somewhat good at day time but awfully depressed and agitated during evenings and nights, i even made a topic or a post about it somewhere in this forum but cant recall where. anyway I dont feel so depressed anymore at nights, and i take 100mg every morning at 8.00 AM, and i really don't think you should quiet it altogether, it will probably make everything a lot worse.

Good luck

Thanks I think you're right I was trying only 25mg today and I felt a whole lot worse. I'm definitely not going to stop it totally, I ended up taking 75mg today. I wonder if I took the whole 100mg in the evening if it would help the initial depression.

Link to comment
Share on other sites

Your welcome, I'm not a professional but I really do believe you should stick to one certain dose, either 75mg or 100mg, bouncing between different doses wont help your depression nor anxiety and will only give you the side effects of Zoloft. and since SSRI's take weeks to start working.. i dont think taking the 25mg 2nite will make you feel any better.

When i went to my psychiatrist a week after i started Zoloft and told her about the awful depression i experience at the evenings and nights, she said she doesn't have a solution for this and i should just wait for Zoloft to kick in. and she was RIGHT ! it's been a month now and i'm waaaay more stable than i was during the first two weeks.

I know it's rough, but sadly there is no quick fix for depression. If you feel anxious at nights maybe you wanna try talking to your doctor about an anti-anxiety medication to help you through until Zoloft kicks in.

Good luck

Link to comment
Share on other sites

Maybe the jump between 50 to 100 is too much at once. You could try 75 for a few days then up to 100. That is what I did and it helped me. I have been on Zoloft for 1 month and feel tremendously better. It is tough getting started so maybe with the increase you are experiencing the start up side effects again. I also take an anti-anxiety medication (xanax). When I first started and was increasing dosage I used them quite a bit. Now I usually only use one or two a day... I think as times goes on I will use even less. The xanax has been a life saver during the transition.

Hang in there!

Link to comment
Share on other sites

  • 2 weeks later...

So I was doing just fine, but today and tonight has been really rough. I have felt so horrible especially around 6 and haven't felt like doing anything all day pretty much. I try to do stuff but they seem uninteresting and boring, its like no matter what I do it just doesn't help and I feel just as bad. I feel like I'm clinching my teeth again just sitting here and my body feels restless from lack of doing anything probably. My appetite has been out of control as well, like i just want to eat everything. I've been on 100mgs for a week now and I'm hoping it changes for the better real quickly because I hate this. Also I've been sweating real bad at work this week like I'll have huge pit stains on my shirts at work, ad I know its the Zoloft doing it.

Edited by Toyeboy
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...